MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that an operator was injured while troubleshooting an error on the advia 2120i hematology system with single aspirate autosampler.A siemens customer service engineer (cse) was dispatched to the customer's site and performed maintenance on the system.The cause of the operator's needlestick injury was related to the operator not following the instructions advised in the advia 120/ 2120/ 2120i hematology system operator's guide.The operator's guide advises operators of these systems to "call siemens service for assistance" when this error is triggered."only siemens service personnels are authorized to take this corrective action." the system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
An operator of an advia 2120i hematology system with single aspirate autosampler sustained a needlestick injury to the finger while troubleshooting an "autosampler-pushpin jammed" error on the system.The operator was injured by the autosampler needle when the operator removed the centering collar.The operator disinfected the affected area, received first aid treatment, and will be tested for infectious diseases [(b)(6)].There are no known reports of adverse health consequences due to the customer sustaining a needlestick injury while troubleshooting error "autosampler-pushpin jammed" on the advia 2120i hematology system with single aspirate autosampler.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on 30-jan-2019.Additional information (04-feb-2019): the initial mdr indicated that when a siemens customer service engineer (cse) was dispatched to the customer's site, the cse performed maintenance on the system.Siemens is clarifying that the maintenance performed on the system included alignment, calibration and replacement of the single aspirate autosampler (saa).The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key8288469
Report Number2432235-2019-00044
Device Sequence Number2418741
Product Code GKZ
UDI-Device Identifier00630414581965
UDI-Public00630414581965
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Device Catalogue Number10488923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1